Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 169, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 12:28 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 12:28 PM CDT (17:28 UTC)
- Expired
- May 25, 2007, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -219 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 251728
FFWEWX
TXC031-171-259-265-252030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO...
GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF FREDERICKSBURG...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
KERR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF KERRVILLE...
* UNTIL 330 PM CDT
* AT 1228 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM SHOWERS AND ISOLATED THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
CITY...WILLOW CITY...PEDERNALES FALLS STATE PARK...HARPER...
ENCHANTED ROCK STATE PARK AND CYPRESS MILL
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2993 9948 2993 9921 2972 9879 2975 9866
3005 9831 3043 9814 3050 9842 3050 9930
$$1 follow-up statement
000
WGUS74 KEWX 252023
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT FRI MAY 25 2007
TXC031-171-259-265-252031-
GILLESPIE TX-BLANCO TX-KERR TX-KENDALL TX-
321 PM CDT FRI MAY 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM CDT FOR KENDALL...
KERR...BLANCO AND GILLESPIE COUNTIES...
AT 320 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW
LIGHT RAIN SHOWERS PERSISTING OVER THE WARNED AREA...BUT ALL HEAVY
RAIN HAS MOVED OUT.
LAT...LON 2993 9948 2993 9921 2972 9879 2975 9866
3005 9831 3043 9814 3050 9842 3050 9930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:05 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 25, 10:05 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 AM CDT FRI MAY 25 2007 .UPDATE... A CLOSED LOW IS VISIBLE IN THE KDFX AND KEWX RADAR IMAGES. BASED ON THE MOVEMENT OF THIS LOW, HAVE ADJUSTED THE QPF UPWARD OVER THE EASTERN SECTIONS OF THE CWA. KDFX AND KEWX RADARS ARE SHOWING NEAR 2 INCH AN HOUR RAIN RATES IN BANDERA COUNTY FROM TSTMS ON NORTH FLANK OF THIS LOW. TO OUR FAR WEST, MORE TSTMS ARE DEVELOPING WITH THE NEXT IMPULSE. THE CLEARING OVER THE WESTERN COUNTIES TODAY WILL ALLOW DAYTIME HEAT TO DESTABILIZE THE ATMOS AND ALLOW MORE TSTMS TO MAINTAIN THEMSELVES INTO THE EVENING HOURS. THE MAIN UPPER LOW OVER BAJA HAS BEGIN A TRACK TO THE EAST AND WILL IMPACT OUR AREA LATE TONIGHT AND SATURDAY. WILL LOOK AT THE CURRENT FLASH FLOOD WATCH TO EXTENDED AND/OR ADJUSTED IT THROUGH THE WEEKEND. && .PREV DISCUSSION... /ISSUED 644 AM CDT FRI MAY 25 2007/ AVIATION... AN MCV WILL SLOWLY MOVE ACROSS THE AREA TODAY. AN AREA OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE MCV THROUGH THE MORNING AND THE EARLY TO MID AFTERNOON HOURS. SHOWERS AND THUNDERSTORMS WILL SLOWLY REDEVELOP TONIGHT. WIDESPREAD IFR/LIFR CIGS WILL SLOWLY LIFT TO MVFR LATER THIS MORNING AND REMAIN THIS AFTERNOON, THEN LOWER TO IFR/LIFR LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. MVFR AND PERHAPS IFR VSBYS CAN BE EXPECTED IN SHOWERS AND THUNDERSTORMS. EAST TO SOUTHEAST WINDS OF 10 KTS OR LESS WILL PREVAIL. PREV DISCUSSION... /ISSUED 544 AM CDT FRI MAY 25 2007/ UPDATE... THE MCV FEATURE HAS CONTINUED TO BECOME THE MORE DOMINANT FEATURE OVER THE PAST HOUR THUS HAVE UPDATED TO SHOW THE FOCUS FOR TODAYS RAIN POTENTIAL TO BE HIGHEST OVER THE I-35 CORRIDOR. THE LATE MORNING RAIN PATTERN COULD BECOME LESS HEAVY, BUT DAYTIME HEATING SHOULD BRING INCREASED RAINFALL RATES IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 451 AM CDT FRI MAY 25 2007/ DISCUSSION... FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT LEAST MONDAY. THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK, DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS. THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2 INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT. AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE AFTERNOON AND EVENING HOURS. THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING APPROPRIATE. THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR ADJUSTMENTS MADE TO GFS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 66 81 66 83 / 90 50 50 40 50 AUSTIN BERGSTROM INTL AIRPORT 79 65 81 64 83 / 90 50 50 40 40 DEL RIO INTL AIRPORT 79 67 82 68 82 / 60 50 60 50 50 SAN ANTONIO INTL AIRPORT 79 67 80 66 83 / 90 50 60 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 06/11
Hazardous weather outlook, May 25, 4:09 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 409 AM CDT FRI MAY 25 2007 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 409 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 25, 8:32 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD 10 WNW DEL RIO 29.43N 101.05W
05/25/2007 VAL VERDE TX LAW ENFORCEMENT
HIGHWAY 377 IS CLOSED AND HIGHWAY 2523 IS CLOSED DUE TO
WATER OVER THE ROADS.
0715 AM FLOOD 10 W BANDERA 29.72N 99.24W
05/25/2007 BANDERA TX EMERGENCY MNGR
HIGHWAY 187 FROM VANDERPOOL TO UTOPIA IS CLOSED DUE TO
WATER OVER THE ROADS.
&&
PMLocal storm report, May 25, 10:27 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD 17 NW KERRVILLE 30.22N 99.34W
05/25/2007 KERR TX TRAINED SPOTTER
FORMER NWS EMPLOYEE REPORTS A RISE OF 9 FEET ON A JOHNSON
CREEK TRIBUTARY 2 MILES SOUTH OF INTERSTATE 10 IN NORTH
CENTRAL KERR COUNTY.
&&
ANDEWXThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:53 PM CDT | Flash Flood Warning | EWX | Kerr | 4 hr |
| May 24, 11:31 PM CDT | Flash Flood Warning | EWX | Williamson | 119 min |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 5:36 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:13 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.